Open Access
2021 Parameter estimation for SPDEs based on discrete observations in time and space
Florian Hildebrandt, Mathias Trabs
Author Affiliations +
Electron. J. Statist. 15(1): 2716-2776 (2021). DOI: 10.1214/21-EJS1848


Parameter estimation for a parabolic linear stochastic partial differential equation in one space dimension is studied observing the solution field on a discrete grid in a fixed bounded domain. Considering an infill asymptotic regime in both coordinates, we prove central limit theorems for realized quadratic variations based on temporal and spatial increments as well as on double increments in time and space. Resulting method of moments estimators for the diffusivity and the volatility parameter inherit the asymptotic normality and can be constructed robustly with respect to the sampling frequencies in time and space. Upper and lower bounds reveal that in general the optimal convergence rate for joint estimation of the parameters is slower than the usual parametric rate. The theoretical results are illustrated in a numerical example.


Download Citation

Florian Hildebrandt. Mathias Trabs. "Parameter estimation for SPDEs based on discrete observations in time and space." Electron. J. Statist. 15 (1) 2716 - 2776, 2021.


Received: 1 July 2020; Published: 2021
First available in Project Euclid: 12 May 2021

Digital Object Identifier: 10.1214/21-EJS1848

Keywords: central limit theorems , infill asymptotics , Optimal rate of convergence , realized quadratic variation , Stochastic partial differential equations

Vol.15 • No. 1 • 2021
Back to Top